Hail, Little River
- When
- March 25, 9:12 AM CST
- Where
- Little River County, Foreman
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 33.720, -94.400
Hail covered the ground in Forman, Arkansas.
Elevated convection during the early morning hours of March 25th developed across portions of Southeast Oklahoma and Southwest Arkansas along an outflow boundary from previous convection further north of the region. Most of this thunderstorm activity produced hail just under severe criteria.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Elevated convection during the early morning hours of March 25th developed across portions of Southeast Oklahoma and Southwest Arkansas along an outflow boundary from previous convection further north of the region. Most of this thunderstorm activity produced hail just under severe criteria.
A stationary front across northern Oklahoma and the Arkansas/Missouri border began moving southward during the overnight hours of March 25th and the predawn hours of March 26th. This front encountered some surface instability but moderate elevated instability across Southeast Oklahoma and portions of Southwest Arkansas. Deep Layer Shear values across this region was in excess of 35kts in association with a weak shortwave that was moving into this region as well. Lapse Rates were in the order of 7-8 degrees C/KM. Once storms developed across the region...they produced small to large hail with one severe wind gust reported in Sevier County, Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 25, 6:00 AM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 700 AM CDT WED MAR 25 2015 .AVIATION... VFR CONDITIONS ACROSS AREA...EXCEPT FOR A FEW LOW MVFR CLOUDS SNEAKING INTO KLFK IN SOUTHERLY FLOW. THESE CLOUDS COULD REACH KTYR OR KGGG TERMINALS AROUND DAYBREAK...BEFORE SCATTERING OUT. SOUTH WINDS TO INCREASE TO 10 TO 15 KTS OVER NE TX...AND AROUND 10 KTS ELSEWHERE. COLD FRONT TO ENTER NORTHERN CWA AROUND 26/06Z...WITH DISSIPATING STG CONVECTION ENTERING KTXK...AND POSSIBLY KTYR...KGGG...AND KSHV BEFORE THE 26/12Z TIME PERIOD. NORTHERLY WINDS WILL BECOME GUSTY BEHIND COLD FRONT...AFFECTING THESE SITES JUST AFTER THE CURRENT 26/12Z FCST CYCLE./VII/. && .PREV DISCUSSION... /ISSUED 639 AM CDT WED MAR 25 2015/ DISCUSSION... THIS MORNING...THE FOUR STATE REGION WAS UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE TO THE EAST AND LARGE SURFACE LOW PRESSURE SYSTEM TO THE WEST...WITH ONE CENTER OVER THE PAN HANDLES OF TEXAS AND OKLAHOMA...CONNECTED BY A DRY LINE ACROSS WEST TEXAS TO ANOTHER SURFACE LOW PRESSURE AREA ACROSS THE BIG BEND REGION. THE DEPARTING UPPER DISTURBANCE THAT HELPED PRODUCE SHOWERS AND THUNDERSTORMS OVER NORTHERN ZONES OVERNIGHT LEFT A WEAK BOUNDARY OVER PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THIS WILL SHIFT NORTH TODAY AS A WARM FRONT THAT WILL ARCH INTO THE SURFACE LOW CENTERED OVER WEST OKLAHOMA. RADAR THIS MORNING INDICATED A FEW WEAK SHOWERS OVER PARTS OF NORTHEAST TEXAS NEAR THIS FEATURE. THE UPPER LEVEL FLOW IS SLIGHTLY SOUTHWEST IN WAKE OF THE DEPARTING DISTURBANCE AND TO THE WEST AN AMPLIFYING UPPER LEVEL TROUGH OF LOW PRESSURE CONTINUED TO TAKE SHAPE ACROSS THE ROCKIES. THE UPPER TROUGH WILL SWING EAST TODAY AND OVERNIGHT SENDING THE SURFACE LOW NORTHEAST INTO THE PLAINS WITH ANOTHER ACROSS NORTH TEXAS AND SOUTH TEXAS. THE COLD FRONT ASSOCIATED WITH THE SYSTEM WILL MOVE EAST INTO THE FORECAST AREA AROUND MIDNIGHT INCREASING SHOWERS AND THUNDERSTORMS THAT WILL DEVELOP ALONG AND AHEAD OF THE BOUNDARY AS IT QUICKLY OVERTAKES THE DRY LINE OVER TEXAS. THE FRONT WILL BE NEARING A TEXARKANA ARKANSAS AND TYLER TEXAS LINE NEAR DAYBREAK...AND OUT OF THE FOUR STATE REGION DURING THE MIDDLE TO LATE AFTERNOON THURSDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FOR PARTS OF THE AREA BETWEEN MIDNIGHT AND 9 AM THURSDAY...AND THERE MAY BE ISOLATED STRONG TO SEVERE THUNDERSTORMS...HOWEVER THE MORE ELEVATED SEVERE THREAT WILL BE TO THE NORTH OF THE REGION. IN THE WAKE OF THE LONGWAVE TROUGH OF LOW PRESSURE...EXPECT HIGH PRESSURE ON THE SURFACE AND ALOFT TO BUILD INTO THE REGION. THE DRY NORTHWEST PATTERN ALOFT WILL KEEP THE REST OF THE WEEK AND WEEKEND DRY. COOL TEMPERATURES WILL PREVAIL FROM THURSDAY INTO FRIDAY NIGHT...THEN A WARMING WILL COMMENCE AS HIGH PRESSURE RETURNS SOUTHERLY WINDS ON THE SURFACE PLENTY OF SUNSHINE RETURNS. THE UPPER RIDGE OVER THE WESTERN SECTIONS OF THE COUNTRY BEGINS TO BREAK DOWN EARLY NEXT WEEK AS A SERIES OF DISTURBANCES MOVE INTO THE SYSTEM. WILL RETURN RAIN CHANCES THROUGH MID WEEK. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 81 57 65 43 / 0 50 50 10 MLU 79 58 67 41 / 0 20 60 10 DEQ 78 49 61 35 / 20 70 20 10 TXK 80 53 63 40 / 10 70 30 10 ELD 79 57 64 39 / 10 50 60 10 TYR 81 55 63 42 / 0 60 30 10 GGG 82 55 64 40 / 0 60 30 10 LFK 84 58 66 46 / 0 30 60 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 07/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 754 AM CDT WED MAR 25 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 754 AM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL BE MOVING INTO THE REGION LATE DURING THE EVENING AND REMAINDER OF THE OVERNIGHT HOURS. THIS SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE BOUNDARY. A FEW OF THE STORMS WILL BECOME STRONG TO ISOLATED SEVERE PRODUCING STRONG AND POSSIBLY DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE BETWEEN MIDNIGHT AND DAYBREAK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A STRONG COLD FRONT WILL BE MOVING ACROSS THE FOUR STATE AREA DURING THE DAY AND OUT OF THE REGION BY LATE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE TAPERING OFF FROM NORTHWEST TO SOUTHEAST DURING THE DAY. A FEW STORMS MAY BE STRONG AND PRODUCING BRIEF BUT HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED ACROSS THE MIDDLE RED RIVER VALLEY OF EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND THE ADJACENT COUNTIES IN SOUTHWEST ARKANSAS IF STRONG TO SEVERE THUNDERSTORMS DEVELOP LATE THIS EVENING. ACTIVATION OF STORM SPOTTERS COULD BE NECESSARY FOR REMAINING SECTIONS OF EAST AND NORTHEAST TEXAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...AND SOUTH CENTRAL ARKANSAS LATE TONIGHT AND THROUGH MID DAY FOR THURSDAY. 06
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 AM CDT WED MAR 25 2015
TXZ096-251415-
RED RIVER TX-
816 AM CDT WED MAR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND
NORTHERN RED RIVER COUNTIES UNTIL 915 AM CDT...
AT 816 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BAGWELL...OR 10 MILES WEST OF CLARKSVILLE...MOVING NORTHEAST AT
20 MPH.
PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...BAGWELL...MANCHESTER...DETROIT...WOODLAND...KIOMATIA...
NEGLEY...BRYARLY...ALBION...ENGLISH...KANAWHA...SILVER CITY AND
REDLAND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3388 9528 3391 9528 3389 9526 3396 9521
3393 9512 3391 9513 3392 9510 3390 9507
3386 9504 3387 9500 3385 9497 3381 9495
3381 9492 3362 9481 3351 9530 3388 9531
TIME...MOT...LOC 1315Z 240DEG 18KT 3360 9524
15The Shreveport radar (KSHV), 150 km away, was scanning. The volume nearest the first event began at 15:12 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail covered the ground in Forman, Arkansas.
Penny size hail fell in the town of Alleene southeast of Winthrop, Arkansas.
Winds were estimated to 65 mph at DeQueen Lake, north northwest of DeQueen, Arkansas.
Quarter size hail reported at DeQueen Lake north northwest of DeQueen, Arkansas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557903, 557904, 557907, 557906, 557905.